Posted by alli on March 19, 1999, at 19:36:59
In reply to Parnate & spontaneous hypertension, posted by Annie on March 6, 1999, at 15:51:41
I had a hypertensive episode that the ER said was due to Parnate (BP 170/100, HR 160) but I kind of doubt that Parnate was the cause. I normally have pretty low and orthostatic pressures without Parnate, and Parnate tends to put my standing systolic pressure in the 70s, even at 10mg. Because of this I was given dexedrine to raise my pressure and keep me awake. However, off all meds, when I get a migraine I sometimes get blood pressures around 154/90. I had a bad headache and low pressure for several days before I got the high pressure and heart rate. Apparently my pressure can balance all over the place without meds, so I dont think parnate and dexedrine were the cause, though they may have contributed. Now when I get a migraine I have to stop taking dexedrine and add compazine or thorazine if my pressure starts to climb (which I used to take for migraines anyhow because they treat nausea, but they always dropped my pressure so I couldnt tolerate them too well). When I had the hypertensive/tachycardia episode I was only taking 5mg Parnate (10 makes me way too hypotensive) and 10mg dexedrine, and had been on a steady dose for over a week. I have been very good about the diet and monitoring my pressure, so I didnt really see it coming. Anyhow, I'm just glad I can stick with the meds.